I have now been prescribed entacapone to take alongside the Sinemet. I am worried that it all seems very excessive to be producing little effect and wonder if anyone else has been successful when introducing Entacapone.
First symptoms 2005, Sinemet trial October 2006 by neurologist 2 tabs (100/25)
3x daily. Confirmed diagnosis Idiopathic Parkinsons Disease 16 April 2008 at
which time Sinemet reduced to 1 1/2 tabs because of uncontrolled movements.
Amantadine (100mg daily) added to help with uncontrolled movements 11
September 2008. Meds working well. 17 October 2011 Neuro prescribed: Sinemet 100/25) @ 5am, 9am, 1pm, 5pm. Entacapone (200mg) 1 tab with each sinemet dose. Amatadine: (100 mg) @ 9am, 1 SinemetCR (slow release) at bedtime. Remain on this regime at the moment. Have found that entacapone does enhance the performance of Sinemet as expected by neuro.
I am trying to keep to this regime for as long as I can. I had no problems adding Entacapone to the mix. In my experience each 4 hours between meds can be affected by all kinds of things eg. what and when you ate, how tired you are, how much exercise you've had, your mood,other medication for other medical problems ( a Biggy!) And sometimes you just feel like c**p for no reson whatsoever. I can also have 4 seasons in one day when each 4 hours can be completely different than the last. Oh what fun! Remember though that each person is different. ( You will hear that repeated often) Life with PD can be full of surprises!
Good luck on your PD journey
Interested to read about your meds. Do you know if Entacapone is known as anything else and what is it supposed to do alongside Sinemet? I'm still trying after 6 years to get meds that really work for me.
Entacapone is also known as Comtess - put simply (I only know simple!) it helps the body absorb the sinemet.
I am currently taking one tablet of entacapone a day increasing to four over the next four weeks so will keep positive that this will have the desired effect.
Best wishes to you all and thanks again.
Entacapone slows down the release of levodopa, thereby lengthening the effect of the levodopa drug you're taking. The Levodopa drug on its own is quick acting and of short duration. Stalevo is another drug that is given for the same purpose, it is a three in one drug: levodopa, carbidopa and entacapone in one tablet form.
We asked to see a surgeon with a view to perhaps having the surgical brain intervention, but the surgeon says he isnt "Bad enough" to be considered for this proceedure. We have since learned that they dont usually operate on anyone over 70.
Nowhere do I see any discussion about the possible benefits of foods or supplements in our diet....is there anything out there which might be beneficial?
I'm 24/7 carer and frankly worn out, any of you in the same position will know what I'm talking about.
Would be interested to get some feed back on the diet issue
I am 68 and d/x 2 years ago although, as almost everyone says, have had symptoms far longer.
I know there are people far worse off its just so frustrating. However I have been blessed with a caring family including two beautiful grandchildren who I see every day so its not too hard to remain optimistic.
Reading many of the postings on the forum I realise that a lot of members are on much more medication and maybe he is under medicated, I would appreciate any advise any of you can offer. We see the neuro again on Feb 13th and hope he can answer some of these questions, but I would appreciate advice from the forum as you all seem to have a great deal of experience.
I would leave the medication well alone until you have seen the consultant.
Requip, in our experiemce, has to be increased or decreased gradually.
Medication is sometimes not absorbed as well if the person is constipated, the latter being a common problem in PwP.
timing - between meals, especially high protein meals
speed - Benji is right - constipation stops absorption. warm water, dried fruit etc
requip slow release and levadopa slow release are not supposed to be affected by food.
I still get good and bad times after taking medication. My regime is
take medication an hour before / after meals
get timing right - think this is an individual / tablet strength function
i try and take first of the day 1 hour before I get up - only positive I can say for insomnia
And an unset stomach is bad news, whilst v & d are disastrous as medication does not have a chance. And you are in great condition to describe when you fill out your DLA form.
Other problems are :
traveling by plane / time zones. I try and keep time spacing the same but that does not always works
unexpected food - try and say no if you are offered protein at pill time. I don't and suffer soon afterwards
have had a real ding dong with meds these past few weeks. Have been on sinemet and sinemet plus 3x a day and requipXL 8 mg once a day for about 3 years.
at my regular consultation, neurologist prescribed me sinemet, sinemet plus, and entacapone 3 x a day, all in the same tablet, despite fact that i was not too bad. Requip dropped.
started to feel a little dodgy,asked parkinsons nurse, she talked to neurologist who claimed he had prescribed entacapone as an extra, so requip reinstated. So now taking the Sinemet and entacapone, and requip
could all of this affected my judgment? I only ask because I was involved in a road traffic accident last week and wrote off my car. I am bruised and cut, but basically OK.
Hi All,I have`nt been on the forum for some time but as I know I get to the moaning stage PLEASE let me know as i am trying to keep smiling. I was Dx. about 5 or 6 years ago I also have COPD.Last year my health in general went downhill,I used to go to a Parkinsons group nice people trips out ect I also enjoyed friends and family visits.Then for some reason I don`t know but my medication was changed-- I was on Madpar 3 times a day plus inhalers ant meds for COPD.I thought I was doing quite well ,although my Right hand and leg was getting shakey.I went on Entacapone which made no difference at all THEN i went on Stalevo I am a different person!! I do not get out much only to go for appointments really I ache allover my joints just feel tensed,I feel nauseous all the time even though I take omeprazole daily my PD nurse advised Domperidone TDS as well my GP Agreed but I still felt nauseous and losing weight ..GP arranged for me to see a dietician who told me what I should eat but I can only eat a little or I feel ill, I have also seen a speech therapist who gave me some thickener to put in my drinks ?? and a spray as when I get nervous I do not make saliva.Last week GP stopped Domperidone and gave me some gaviscon ??? I have lost 4 & 1/2 stone in 5 months and still losing Blood tests normal,whahoo I don`t think anyone knows what to do next I have a disgusting taste in my mouth all the time and hubby tells me i`m snappy and obsess over anything I have another app with GP next week and PD Nurse the week after but everyone says do not worry just try and realax. eat drink and sleep when I want to,WELL i did say i moan a lot but I AM NOT READY TO GIVE UP just turned midnight doing my best to relax listening to classic FM. AND I feel better for using the computer again .i am going to bed now perchance to sleep but tomorrow I am starting my fight back Thanks to anyone who may read this as i felt i needed to write down how i feel. SOOP X
Hello, soop --
This is just a thought, and it may not relate to your case, but I'll offer it anyway. Early in my days of PD, before I had a diagnosis, I went through something similar to what you describe. I had no appetite, could eat only very small amounts if anything, felt nauseated by food. It turned out that one of my first signs of PD was gastroparesis. My stomach was operating so slowly that I always felt full and had no appetite. It was Domperidone that worked for me, starting with 40 mg. per day and gradually working down to 10 mg. a day, which is my current dosage. I have tried going without it; I'm okay for several days, then nausea begins again. If you haven't been tested for gastroparesis, you might ask your doctor if he/she thinks it's a possibility in your case.
I wish you well. Best regards,